Alert archive / New Jersey / Areal Flood Warnings in 2018
Areal Flood Warning 96, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Nov 16, 2018, 8:57 PM EST for Somerset County, New Jersey. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2018, 8:57 PM EST (01:57 UTC)
- Expired
- Nov 17, 2018, 6:23 AM EST
- In force
- 9 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 57 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219 WGUS41 KPHI 170157 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 857 PM EST FRI NOV 16 2018 NJC035-171400- /O.NEW.KPHI.FA.W.0096.181117T0157Z-181117T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Somerset NJ- 857 PM EST FRI NOV 16 2018 The National Weather Service in Mount Holly NJ has issued a * Flood Warning for... South central Somerset County in northern New Jersey... * Until 900 AM EST Saturday. * At 854 PM EST, reporting gauges indicate the Griggstown gauge on the Millstone River has reached minor flood stage at 10 feet. At this level River Road in Montgomery Township begins to flood near the Griggstown Causeway. * Flooding will remain over mainly rural areas of south central Somerset County. LAT...LON 4041 7461 4043 7465 4047 7460 4045 7456 $$ Fitzsimmons
1 follow-up statement
527 WGUS81 KPHI 171123 FLSPHI Flood Statement National Weather Service Mount Holly NJ 623 AM EST SAT NOV 17 2018 NJC035-171126- /O.CAN.KPHI.FA.W.0096.000000T0000Z-181117T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Somerset NJ- 623 AM EST SAT NOV 17 2018 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL SOMERSET COUNTY... Minor flooding will continue for the Millstone River at Griggstown. A Special River Statement is now in effect. Please continue to heed any road closures. LAT...LON 4041 7461 4043 7465 4047 7460 4045 7456 $$ MPS
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Nov 16, 3:48 PM EST, 5 hours 9 minutes earlier.
Area forecast discussion, Nov 16, 3:48 PM EST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
348 PM EST Fri Nov 16 2018
.SYNOPSIS...
High pressure is forecast to build to our west on Saturday
before weakening Saturday night as a weak cold front moves
across the area. High pressure builds to our north Sunday,
before another frontal system moves across the area Sunday night
into Monday. Yet another frontal system is possible around
Tuesday, with high pressure for the middle of the week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The deep low pressure system continues to move northeast of the
area while high pressure well to the west starts to influence
the area. The strong pressure gradient between the two systems
continues to produce gusty W to NW winds across the area. These
winds will decrease late this afternoon and further diminish
overnight. The afternoon clouds that have developed over the
area will decrease tonight leaving mostly clear skies. Low
temperatures tonight will drop into the upper 20s across the
north and reach the low/mid 30d elsewhere.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
High pressure will continue to push east, reaching the
Appalachians Saturday. Fair weather will continue across the
region with partly to mostly sunny skies expected. Temperatures
will continue below normal, with highs only reaching the low/mid
40s across the far north/west and upper 40s to around 50 S/E.
Winds will be less gusty than today with speeds only around 8 to
12 mph expected.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
High pressure will continue to weaken to our west overnight as
a frontal boundary approaches from the northwest Saturday night.
The front may wash our overnight before reaching our area, then
high pressure briefly builds across the area early on Sunday.
Through the day Sunday, a surface boundary is forecast to move
into our area from the west as the high pressure moves eastward.
Enhanced lift and moisture are forecast to move across the area
Sunday through Monday as the boundary slowly traverses the
area. This could begin a period of showers to much of the area,
especially northeast Pennsylvania and northern New Jersey later
Sunday through Monday night, before shifting to the east later
Monday into Monday night. Details in thermal profiles are still
quite uncertain, but there is the potential for another mix of
rain and snow for some areas. Northeast Pennsylvania and
northern New Jersey have the best chance of seeing snow, while
areas farther south have the best chance of staying rain. If
snow occurs across the northern areas, there could be some
accumulations later Sunday into Monday.
Another quick moving frontal boundary is expected to sweep
across the area on Tuesday, which could bring another chance of
showers. This front is expected to be colder, and would bring a
better chance of snow to the much of the area.
Neither of these systems look to be a significant snow producer
at this point, although it would not be surprising to see a
couple of inches across portions of northeast Pennsylvania and
northern New Jersey later Sunday through Tuesday.
As we move into Wednesday, high pressure builds across the
area, then offshore on Thursday. This brings fair weather back
to the area, along with cooler conditions on Wednesday. Once the
high moves offshore Thursday, temperatures warm slightly
compared to Wednesday, but will remain below normal.
The forecast for Friday into the weekend becomes uncertain in
specifics, but the long term guidance does indicated the
potential for another coastal storm. There are timing and
placement differences between the models, but they each show a
low near the east coast at some point between Friday and Sunday.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...VFR with decreasing clouds. A few SC still expected
across the N/W areas into the evening. Winds settling back to 5
to 10 knots after midnight.
Saturday...VFR expected with mostly clear skies. Some Ci/Cs
clouds may spread over the area during the afternoon. Winds will
be mostly W around 10 knots.
OUTLOOK...
Saturday night...MVFR conditions may occur periodically.
Sunday-Tuesday...Periods of MVFR conditions possible with a
chance of showers.
Tuesday night-Wednesday...VFR conditions expected.
&&
.MARINE...
We have lowered the remaining Gale and issued a SCA for the
ocean waters with the 330 PM issuance. The SCA flag for Delaware
Bay will remain through the overnight and end a little before
the ocean SCA. Deep low pressure will continue to move away
tonight while high pressure begins to reach the area late
tonight and Saturday. Fair weather is expected with slowly
lowering seas.
OUTLOOK...
Saturday night-Tuesday...Conditions expected to remain below
advisory levels with west-northwest winds 10-15 knots.
Tuesday night...Conditions may increase to near Small Craft
Advisory levels.
Wednesday...Conditions expected to be below advisory levels.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 11 AM EST Saturday for ANZ450>455.
Small Craft Advisory until 5 AM EST Saturday for ANZ430-431.
&&
Synopsis...Robertson
Near Term...O'Hara
Short Term...O'Hara
Long Term...Robertson/O'Hara
Aviation...Robertson/O'Hara
Marine...Robertson/O'HaraHazardous weather outlook, Nov 16, 3:48 PM EST, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 348 PM EST Fri Nov 16 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-172100- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 348 PM EST Fri Nov 16 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-172100- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 348 PM EST Fri Nov 16 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:17 AM EST | River Flood Warning | PHI | Essex, Morris, Passaic | 3 days |
Nearby
Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.